I have essential thrombocythemia. I use liquid coffee creamer that contains erythritol. Could this be increasing my platelet count?
Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.
Welcome @jewelfaux, I think the answer is yes according to a study done by Cleveland Clinic and a recent article published based on the study. Here's what I found:
— Consumption of Oral Artificial Sweeteners on Platelet Aggregation and Polyol Excretion (COSETTE):
— Cleveland Clinic Study Finds Common Artificial Sweetener Linked to Higher Rates of Heart Attack and Stroke:
Have you discussed it with your doctor or care team?
Interesting! I just sent an article about this to my husband, who had a heart attack a couple years ago and is trying to control weight with artificially sweetened food. I didn't even think about its having an effect on us ET patients.
I don't use artificial sweeteners as a rule, but will be aware of this.
Thanks for bringing up this topic.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In